MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3545557MC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Deformity/ Disfigurement (2360); Breast Discomfort/Pain (4504)
| Date of Event |
04/16/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture.Section d6b.Explantation date: (b)(6) 2024.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a female patient underwent a breast augmentation revision with a 555cc mentor memorygel breast implant and experienced a rupture on the left side post-operatively, which was diagnosed with an ultrasound.As a result, the patient was to undergo device explantation on (b)(6) 2024.
Additional Manufacturer Narrative
On june 03, 2024, the mentor failure analysis lab has received the device for evaluation.On june 04, 2024, mentor received additional information regarding the event, event date and replacement device.It was reported that the patient had also experienced breast pain.The event date was updated to april 16, 2024.The patient's replacement device was reported to be 590cc mentor memorygel boost breast implant (catalog number smpb590).On june 10, 2024, the evaluation for the device was completed.Device evaluation summary: visual analysis of the returned sample revealed that the sx mod classic gel, 555cc breast implant had an area of siltex cracking on the posterior view.In addition, a tear was noted within the siltex cracking measuring approximately 2.1 cm.The evaluation determined that the possible cause of the rupture was consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Most women undergoing augmentation or reconstruction with a mammary prosthesis will experience some pain postoperatively.While pain normally subsides in most women as they heal from surgery, it can become a chronic problem in other women.Chronic pain can be associated with a variety of factors.Surgeons should instruct their patients to inform them if there is significant pain or if pain persists.Pain is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).